U.S. doctors online nowAsk doctors free
Australia
A 38-year-old male asked:

Started 20mg lipitor. after 2month alt59. after another 4m alt76 (ultrasound sound - non-alcohol fatty liver. another month alt alt75. bmi 23. ast and albumin normal. last cholesterol - 3.6mmol/l & triglyceride 0.9mmol/l could it still be lipitor?

1 doctor answer1 doctor weighed in
Dr. Donald Colantino
Internal Medicine 61 years experience
Yes: Both lipitor and fatty liver can elevate those liver enzymes mildly. To determine which is the culprit, you'll have to discontinue lipitor for 2weeks and recheck alt and ast to see if they return to normal. A gastroenterologist can advise you best about the fatty liver and whether continuing lipitor is beneficial or harmful for your fatty liver even if it causes mild elevation of those enzymes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 16, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.